News

News

2018.12.04 Seoul

〈MMCA Hyundai Motor Series 2018: CHOIJEONGHWA – Blooming Matrix〉 Symposium 〈Non-Art to Art: Blooming Matrix〉

(Exhibition Department 1) Enquiries +82-2-2188-6283 / +82-2-3701-9688


The National Museum of Modern and Contemporary Art, Korea is hosting the international symposium <Non-Art to Art: Blooming Matrix> in relation to the exhibition <MMCA Hyundai Motor Series 2018: CHOIJEONGHWA – Blooming Matrix>. We would like to take a look at the formative language of CHOIJEONGHWA, who has broken the boundary between everyday life and art and has carried out various projects that everyone can participate in the context of Asia. The symposium discusses the goal and the new challenge that public art face today focusing on the site and the audience participation through the conversation with the international experts embracing not only arts but also architecture. We are looking forward to your participation.


▣ Outline
□ Title  | Non-Art to Art: Blooming Matrix
□ Date  | December 14, 2018 (Fri) 13:00-16:30
□ Venue | MMCA, Seoul – Multi-project Hall (B1)
□ Speakers

Speaker

Apinan Poshyananda (Chief Executive and Artistic Director, Bangkok Art Biennale 2018)
Fumio Nanjo (Director, Mori Art Museum)
Pai Hyungmin (Professor, University of Seoul, Dept. of Architecture)

Moderator

Shin Chunghoon (Research Professor, Korea National University of Arts)

Interlocutor

Park Youngran (Senior Curator, MMCA)
Choi Jeong Hwa (Artist)

 

▣ Participants and Registration
□ Participants | Related professionals or Everyone who has interest
□ Period      | Until December 12, 2018,(Wed) 7PM (Online)
□ Register
- Museum online registration or on-site registration (From 11AM at the reception)
  *Note that the application can close early due to the enthusiastic participation.
- Registration has to be made individually
- Participants will be admitted after checking with the reservation list on the first floor lobby 1 hour before the event.
-> Register https://goo.gl/forms/gsl2vsNj9Nj5V2CR2
□ Admission Fee
- Free for those who reserved in advance. (Check on the Reservation list at the Lobby, 1F)
- On-site registration: The ticket holders can enter free.


▣ Notes
• If absence is unavoidable, please cancel the reservation until, December 12, 2018 (Wed) No-show might lead to a disadvantage for the future museum program.
• If the prior registrant does not arrive before ten minutes, the reserved seat can be replaced by the waiting list
• Parking: Assistance with parking fees will not be offered.
• There will be shooting and filming, the videos and photographs taken may be used for websites, blogs, social media and press releases for non-commercial purposes.


▣ Tentative Schedule

Time

Program

 Speaker

13:00-13:20

Register


13:20-13:25 (5min)

Welcome Remark

Kang Seungwan (Chief Curator, MMCA)

13:25-13:30 (5min)

Introduction

Park Youngran (Senior Curator, MMCA)

13:30-14:05 (35min)

Public Art and Participation of Contemporary Art with Every One

Apinan Poshyananda
(Chief Executive and Artistic Director, Bangkok Art Biennale 2018)

14:05-14:40 (35min)

The Sublime of Everyday Life: Art of CHOIJEONGHWA

Fumio Nanjo
(Director, Mori Art Museum)

14:40-15:15 (35min)

What Does CHOIJEONGHWA Do?

Pai Hyungmin

(Professor, University of Seoul, Dept. of Architecture)

15:15-15:25 (10min)

Break


15:25-16:30 (65min) 

Round Table Discussion

Moderator: Shin Chunghoon
(Research Professor, Korea National University of Arts)
Interlocutor: Choi Jeong Hwa, Park Youngran and Speakers

 

▣ Speakers
□ Apinan Poshyananda  (Chief Executive and Artistic Director of Bangkok Art Biennale 2018)
Apinan Poshyananada received a Master of Fine Arts from Edinburgh University in England and a Ph.D in Art History from Cornell University in New York. He has served as professor at the Chulalongkorn University for 20 years, and served as Deputy Secretary of the Ministry of Culture of Thailand for two years from 2014. As an artist and a curator he has been active on the international stage. This year, as a chief executive and artistic director of Bangkok Art Biennale 2018, he invited the artist, Choi Jeong Hwa. He has organized several international exhibitions covering Asia contemporary art and Thailand at the Art Asia Pacific Triennial, Johannesburg, Sao Paulo, Sydney and Venice Biennale. His representative publication includes 『Modern art in Thailand』 (Oxford University Press: 1992), 『Western-style Painting and Sculpture in the Royal Thai Court』 (Royal Household), 『Behind Thai Smiles』.


□ Fumio Nanjo  (Director of Mori Art Museum)
Prior to taking the directorship in November 2006 at the Mori Art Museum, Fumio Nanjo had served as the museum’s deputy director (2002-2006), after working with cultural organizations including the Japan Foundation (1978-1986). His main achievements include commissioner of the Japan Pavilion at the Venice Biennale (1997), commissioner at the Taipei Biennale (1998), member of jury committee of the Turner Prize (1998), artistic director of the Yokohama Triennial 2001, artistic director of the Singapore Biennale (2006/2008), general director of the Kenpoku Art 2016 (Ibaraki, Japan) and curatorial director of the Honolulu Biennale (2017). He has continued his worldwide activity in the international art world beyond Japan and Asia.


□ Pai Hyungmin  (Professor at the University of Seoul, Department of Architecture)
Pai, Hyungmin, after receiving his Ph.D. in architectural history, theory, and criticism from MIT, he has been an architect, a critic, a curator, but also is currently a professor at the University of Seoul, Department of Architecture. He was selected as a scholar for the Fulbright Scholarship Foundation twice, lectured at the Rhode Island School of Design and University of Washington, and has been a visiting professor at MIT and London Metropolitan University. In addition, he directed Seoul Biennale of Architecture and Urbanism 2017 with Alejandro Zaera-Polo, served as curator of Venice Biennale Korean Pavilion in 2008 and 2014, participated as an artist in 2012, and won The Golden Lion Award, the highest honor of the Venice Biennale in 2014. He worked as a cooperative director at Asia Culture Center and the senior curator of Gwangju Design Biennale (2010-2011) and currently working as commissioner of Mokchon Architecture Archive, an advisory panel at the Mirae Seoul, and a development committee of City of Asia Culture, which executive office of the President of Republic of Korea. The publications represent him are 『The Portfolio and the Diagram』, 『Sensuous Plan: The Architecture of Seung, H-Sang』, 『Key Concepts of Korean Architecture』.


▣ Contact 
Exhibition Department 1:
Kim So Yoon (Curatorial Assistant) soyoonk@korea.kr
Song Hyunju (Curatorial Assistant) nanhasong@korea.kr